Wednesday, February 16, 2011

New symptoms are unnerving

My muscle spasms have gotten worse. I know it could be much worse than this --like way worse -- but my muscle spasms used to be only rarely debilitating (i.e. stopping me from doing daily activities) and now they are debilitating on an almost daily basis. They are also triggering my migraines.

I take baclofen (a muscle relaxant) twice a day and flexeril (another muscle relaxant) on an as-needed basis. So about a week and a half ago, my doctor told me to start taking the flexeril three times a day.

With this new dosage, there was slightly less pain, but I was totally exhausted and super duper depressed.

Today I took myself off the flexeril to get myself back. I am going through a bit of withdrawal and the muscle spasms are worse than they were on all those pills, but I feel alive and happy in a way I haven't in over a week.

I will talk to my doctor about other ideas to treat this when she gets back from vacation in two weeks. In the meantime, I will be:
  • getting a better mattress pad
  • possibly dropping a class (I am so behind in school work)
  • looking into the price of my university's medical center's massage person
  • trying to get used to these new pain levels.
Hopefully there will be a solution, other than getting used to new pain levels.


  1. I'm so sorry you are suffering so much with your muscle spasms. I've struggled with spasms too and also take Baclofen. I hope you get some relief from massages.

  2. I've been having them too with my fibromyalgia. I take Robaxin 3 times a day for them. Hoping u are feeling better.